MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION REZUM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

BOSTON SCIENTIFIC CORPORATION REZUM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number G2200
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the water vapor thermal therapy procedure, no steam was emitted during the 8th and 9th shots.During these shots, the countdown sound did not play, and it seemed to be in standby mode.The device was removed once, and the steam was activated outside the body to confirm that it was spraying, then it was reinserted, and puncture was performed again, but it still seemed that no steam was emitted.Bleeding from the final shot site did not stop and eventually required hemostasis.The procedure was completed with this device.This complaint refers to the generator.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.The no steam produced fault condition could not be replicated.However, data logs confirm that vapor was not generated at the times alleged in the complaint.The reported allegation was confirmed.During functional testing, no error codes appeared.Sound was generated at expected times during use.There were no issues with sound circuits.The generator passed the post (power on self-test).Syringe and delivery device were connected with no issues.Generator primed and flush as per specifications.The generator requires several updates.The generator was in overall good physical condition and passed full functional and electrical safety testing.The generator logs showed that for the 8th treatment attempt the reason that no vapor was produced was because the user did not have the needle deployed.Attempting to deliver vapor without the needle deployed is evidence of failure to follow the instructions for use of the delivery device which instructs the user to press the vapor activation button after the needle has been deployed.For the 9th and 11th treatments attempts the logs show that shortly after pressing the vapor activation button the generator went into the "pending ready" state which per the generator instructions for use, if at any time the generator is not ready to perform a treatment the screen specified waiting as depicted below and is grayed out.The generator will automatically be ready for treatment when the pending condition is resolved.The logs show that for the 9th and 11th treatments the user attempted to initiate treatment too soon after pressing the needle deployment button, as there was only a 0.5 second time difference between pressing the deploy and vapor activation buttons.This short time span suggests the user was attempting to deliver vapor at the moment the needle was deployed from the delivery device.With such a short time between pressing the deploy button and the vapor activation button the generator was not able to recognize if the needle had deployed yet and therefore entered the pending ready state until it could verify the needle was deployed.Had the user released the vapor activation button per the alert message on the generator screen it would have put the generator in the "ready" state and the user could then proceed with the treatment like normal, however the user did not release the vapor activation button and continued to hold it for the length of a treatment which is a failure to follow the instructions contained within the generator instructions for use.Additionally, the reported patient symptoms are a known risk associated with these devices as indicated in the instructions for use.Based on the information available, a conclusion code of failure to follow instructions was assigned to this investigation.The allegation of blood loss is being assigned a cause code of known inherent risk of device.
 
Event or Problem Description

Brand Name
REZUM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22566788
Report Number2124215-2025-48551
Device Sequence Number13070915
Product Code GEI
UDI-Device Identifier08714729986874
UDI-Public(01)08714729986874
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG2200
Device Catalogue NumberG2200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer10/23/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown